MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.7MM CALIB DRILL BIT; INSTRUMENT, TRAUMA

ZIMMER BIOMET, INC. 2.7MM CALIB DRILL BIT; INSTRUMENT, TRAUMA
Catalog Number 214227070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the drill bit broke and was retained by the patient.The surgery was completed with a different drill bit.No patient consequences were reported as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Foreign - event occurred in canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code - mechanical (g04) - drill.Visual examination of the returned product verified part and lot numbers.Cosmetic inspection of the product found scratches, worn etching and wear marks.It is confirmed the product has fractured at the cutting flutes end and not all the pieces were returned.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.It was alleged that the single-use drill bit was likely used in previous cases, but as previous use is not confirmed, a definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.7MM CALIB DRILL BIT
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15249459
Report Number0001825034-2022-01886
Device Sequence Number14914747
Product Code HTW
UDI-Device Identifier00887868024955
UDI-Public(01)00887868024955(11)191108(10)Z19E1712
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214227070
Device Lot NumberZ19E1712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer08/18/2022
09/08/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date08/23/2022
09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexMale